# SDR CA100323004

- Difficulty date: March 8, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Skrsky S64E
- Aircraft time: 30,334 hours
- Engine: Pwa JFTD12A4A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: DE
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E

## Discrepancy

ACFT WAS INVOLVED IN AERIAL TIMBER HARVESTING OPERATIONS . WHILE THE ACFT WAS DESCENDING TO THE LOG LANDING AT A RATE OF 200 TO 300 FT PER MINUTE AND AN AIRPSEED OF 20 KNOTS THE FLIGHT CREW HEARD A "SWOOSH" SOUND AND THEN WERE ALTERTED BY AN ENGINE LOW N1 RPM WARNING HORN AND CAUTION LIGHT. THE CREW INDENTIFIED THE NR 2 ENGINE AS THE PROBLEM AND INITIATED AN IN FLIGHT SHUTDOWN. THE LOAD WAS RELEASED AND THE ACFT RETURNED TO ITS SERVICE LANDING WITHOUT FURTHER INCIDENT.  A POST FLIGHT INSP OF THE ENGINE REVEALED NO APPARENT EXTERNAL CAUSE OF THE ENGINE "ROLLBACK".  A DOWN LOAD OF THE T5 TEMPERATURE RECORDING SYS REVEALED THE ENGINE HAD EXCEEDED NORMAL OPERATING LIMITS BY REACHING A TEMP OF 765 DEGREES C FOR 3 SECONDS. AT THE REQUEST OF MFG, THE ENTIRE ENGINE INCLUDING COMPRESSOR ASSY, FREE TURBINE ASSY, FCU AND N2 SPEED SENSE CABLE ASSY WAS REMOVED AND RETURNED FOR FURTHER TESTING AND EVALUATION IN THE TEST TEST CELL IN AN EFFORT TO DUPLICATE THE PROBLEM AND CONFIRM THE SPECIFIC CAUSE OF THIS "ROLLBACK".
